Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 571, NWS Blacksburg, VA

September 27, 2011Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 27, 2011, 1:36 PM EDT for Charlotte County, Virginia. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2011, 1:36 PM EDT (17:36 UTC)
Expired
Sep 27, 2011, 2:03 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Charlotte County, VA

The radar

The Norfolk radar (KAKQ), 133 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 1:41 PM EDTTSTM WND DMG6 S Keysville, VATREE DOWN ON HIGHWAY US-360 SOUTH OF KEYSVILLE.
Sep 27, 1:45 PM EDTTSTM WND DMGWsw Keysville, VATWO TREES DOWN ON ROUTE 772.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS51 KRNK 271736
SVRRNK
VAC037-271830-
/O.NEW.KRNK.SV.W.0571.110927T1736Z-110927T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 PM EDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 230 PM EDT.

* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
  MILES SOUTH OF KEYSVILLE...OR 9 MILES NORTHWEST OF CHASE CITY...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3689 7848 3683 7853 3683 7855 3694 7862
      3710 7849 3707 7844 3705 7844
TIME...MOT...LOC 1736Z 228DEG 18KT 3692 7852

$$

JH
2 follow-up statements
281 
WWUS51 KRNK 271751
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT TUE SEP 27 2011

VAC037-271830-
/O.CON.KRNK.SV.W.0571.000000T0000Z-110927T1830Z/
CHARLOTTE VA-
151 PM EDT TUE SEP 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN CHARLOTTE COUNTY...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST SOUTH OF KEYSVILLE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3689 7848 3688 7850 3691 7851 3698 7852
      3710 7849 3707 7844 3705 7844
TIME...MOT...LOC 1751Z 228DEG 18KT 3698 7848

$$

JH
182 
WWUS51 KRNK 271803
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT TUE SEP 27 2011

VAC037-271813-
/O.CAN.KRNK.SV.W.0571.000000T0000Z-110927T1830Z/
CHARLOTTE VA-
203 PM EDT TUE SEP 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHARLOTTE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3689 7848 3688 7850 3691 7851 3698 7852
      3710 7849 3707 7844 3705 7844
TIME...MOT...LOC 1803Z 228DEG 18KT 3702 7842

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:39 PM EDT, 57 minutes earlier.

Area forecast discussion, Sep 27, 12:39 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 PM EDT TUE SEP 27 2011

.SYNOPSIS...
A PERSISTENT UPPER LEVEL LOW OVER THE UPPER MIDWEST WILL MAINTAIN A
MOIST SOUTHERLY FLOW ACROSS THE REGION TODAY...AS A WEAK COOL
FRONT MOVES SLOWLY EASTWARD THROUGH THE MOUNTAINS THIS MORNING...
AND THE PIEDMONT THIS AFTERNOON. DRIER AIR WILL FOLLOW THE FRONT
FOR THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 940 AM EDT TUESDAY...
KFCX 88D SHOWED A LINE OF SHOWERS AND THUNDERSTORMS MOVING EASTWARD
ACROSS CWA. COLD FRONT IN THE MOUNTAINS THIS MORNING WILL MOVE
EAST OF FORECAST AREA TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THERE IS A THREAT
OF ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON. STRONGER STORMS
COULD BRING DAMAGING WIND GUSTS OR LARGE HAIL...IN ADDITION TO
LOCALLY HEAVY DOWNPOURS. MADE ADJUSTMENTS IN CLOUD COVER...WINDS
AND POPS PER LATEST RADAR AND MODEL TRENDS.

AS OF 345 AM EDT TUESDAY...

SFC FRONT APPEARS TO BE MOVG INTO THE MTNS AT THIS TIME...AS
BLUEFIELD NOW HAS A WEST WIND. THIS FRONT IS MORE OF A DEWPOINT
FRONT THAN A COLD FRONT...WITH DRIER AIR BEHIND IT...AND SFC OBS
SHOW DEWPOINTS DROPPING SHARPLY FURTHER WEST INTO EASTERN KY. AS
THE FRONT MOVES FURTHER EAST EARLY THIS MORNING...IT IS MOVG INTO
A MORE UNSTABLE AIRMASS WITH THE SPC MESO-ANALYSIS SHOWING CAPES
OF GREATER THEN 1500 J/KG. CONVERGENCE AHEAD OF FRONT SHOULD BE
ENOUGH TO GENERATE AT LEAST SCT SHOWERS AND TSTMS...AND RADAR
TRENDS THE PAST HR SHOW MORE SHOWERS DEVELOPING IN THE FOOTHILLS.
I HAVE TRIMMED POPS BACK SUBSTANTIALLY WEST OF THE BLUE
RIDGE...ESPECIALLY AFTER DAYBREAK...BUT KEPT POPS HIGH IN THE
PIEDMONT SINCE MODELS SHOW THE SFC FNT LINGERING THERE MUCH OF THE
DAY. THE SHEAR IS WEAKER THAN YESTERDAY...BUT WITH MORE OF A
SOUTHWEST WIND RATHER THAN SOUTHEAST...I EXPECT MORE SUN AND CAPES
WILL LIKELY BE ABOVE 2000 J/KG. SPC HAS THE AREA FROM LYH AND DAN
EASTWARD IN A SEE TEXT INDICATING A FEW STORMS MAY BECOME STRONG
WITH A THREAT OF DAMAGING WINDS OR LARGE HAIL- WILL INCLUDE A
MENTION IN THE HWO. WITH MORE SUN...HIGHS TODAY SHOULD MAKE IT
INTO THE LOWER 80S IN THE PIEDMONT...WHILE THE MTNS WILL SEE SOME
WEAK COLD ADVECTION KEEPING HIGHS IN THE LOWER TO MID 70S.

THE SFC BOUNDARY SHOULD MOVE JUST EAST OF THE CWA TONIGHT...AND
LOW LEVEL SOUTHWEST FLOW WEAKENS A BIT. WITH CLEARING SKIES...I
EXPECT SOME FOG TO DEVELOP IN AT LEAST THE MTN VALLEYS- POSSIBLY
IN THE PIEDMONT AS WELL. MTN VALLEY FOG HAS BEEN ADDED TO THE
GRIDS. LOWS WILL CONTINUE TO BE MILD FOR THE END OF SEPTEMBER-
RANGING THROUGH THE 50S.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WEAK BOUNDARY WILL BE ALONG THE EASTERN FRINGE OF THE CWA ON
WEDNESDAY. THIS POSITION IS VERY SIMILAR TO ANOTHER WEAK COLD FRONT
WHICH EVENTUALLY DWINDLED ALONG THE PIEDMONT LATE LAST WEEK.
HOWEVER...SURFACE WINDS HAVE MUCH LESS EASTERLY COMPONENT...THEY'RE
PRACTICALLY FROM THE SOUTH...AND SURFACE WINDS WILL ALSO VEER TO THE
WEST AFTER MIDNIGHT INTO THURSDAY MORNING. THEREFORE...NOT EXPECTING
AS MUCH PRECIP WITH THIS WEEK'S BOUNDARY IN COMPARISON TO LAST
WEEK'S WHICH FEATURED MORE EASTERLY COMPONENT. KEPT POPS IN THE EAST
LATE WEDNESDAY AND WED NIGHT.

WE CAN THANK THE STRONG PAC JET SMASHING INTO THE PACIFIC NORTHWEST
FOR FINALLY DISLODGING THE PESKY CUTOFF LOW OVER THE UPPER
MISSISSIPPI RIVER VALLEY INTO THURSDAY AND THIS WEEKEND. INITIALLY
THE UPPER LOW WILL SLIGHTLY MOVE EAST...SUCH THAT SOME LIGHT UPSLOPE
SHOWERS WILL FORM ALONG SE WEST VA AS A STRONGER COLD FRONT CROSSES
ON THURSDAY NIGHT. THEN THE AFOREMENTIONED PAC JET WILL DELIVER A
SHORTWAVE WHICH WILL CATCH AND MERGE WITH THE LOW SUCH THAT SOME
CHILLY H85 VALUES CAN ARRIVE INTO SATURDAY MORNING. THE ECMWF IS
MOST AGGRESSIVE WITH THE STRENGTH OF THE COLD AIR AND TROUGH.
LOWERED MAX T A GOOD AMOUNT ON FRIDAY ACROSS SE WEST VA WITH
CAA...UPSLOPE WINDS/CLOUDS AND H85 TEMPS AROUND +6C. OVERNIGHT TEMPS
WILL NOT BE AS COLD AS THEY COULD BE SINCE THERE WILL BE SOME CLOUDS
AND DECENT WINDS.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 AM EDT TUESDAY...

ANOTHER LOW IS EXPECTED TO TRACK OVER PENNSYLVANIA SATURDAY. THIS
SYSTEM WILL BRING ANOTHER LOW CHANCE OF SHOWERS TO THE WEST AND VERY
LITTLE IN THE EAST.

THE VAST MAJORITY OF THE PERIOD LOOKS DRY WHILE TEMPERATURES GET
COOLER WITH EACH PASSING FEATURE. TEMPERATURES THIS WEEKEND WILL BE
BELOW NORMAL WITH SOME 30S POSSIBLE ACROSS THE MOUNTAINS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1235 PM EDT TUESDAY...
A WEAK COOL FRONT WILL SLOW TRAVEL EAST ACROSS PUR REGION THIS
AFTERNOON INTO TONIGHT. A WAVE ALONG THE FRONT IS SLOWING ITS
ADVANCE EASTWARD. MORE MVFR/IFR SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THIS FRONT. LYH AND DAN ARE THE MOST
LIKELY TO BE AFFECTED THIS AFT.

SOUTH TO SOUTHWEST SFC WINDS WILL INCREASE TO AROUND 10 KNOTS THIS
AFTERNOON. AS THE FRONT PUSHES EAST OF THE AREA TONIGHT...WINDS
WILL BECOME LIGHTER WHILE SKIES BECOME PARTLY CLOUDY. THERE IS
MODERATE CONFIDENCE OF AT LEAST MVFR GROUND FOG DEVELOPING FOR ALL
SITES. MODERATE CONFIDENCE OF IFR FOG IN MTN VALLEYS...MAINLY
AFFECTING LWB...BUT POSSIBLY AFFECTING BLF AND BCB.

A SLOWLY MOVING UPPER LEVEL LOW OVER THE UPPER MIDWEST BEGINS TO
FILL ON TUESDAY AND MOVES ACROSS THE GREAT LAKES BY THURSDAY. THIS
WILL CONTINUE THE THREAT OF AFTERNOON SHOWERS WEDNESDAY AND
THURSDAY...AND POSSIBLY LOW CLOUDS/FOG DURING THE OVERNIGHT
PERIODS WEDNESDAY NIGHT AND THURSDAY NIGHT. ANOTHER COLD FRONT MAY
BRING SOME UPSLOPE LOW CLOUDS TO NW SECTIONS OF THE FORECAST AEA

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JJ/KK
NEAR TERM...JJ
SHORT TERM...KM
LONG TERM...RCS
AVIATION...JJ/KK
Hazardous weather outlook, Sep 27, 12:27 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 PM EDT TUE SEP 27 2011

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-281630-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1227 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MUCH COLDER AIR WILL SURGE INTO THE AREA OVER THE WEEKEND. THIS
MAY RESULT IN FROST AND/OR FREEZE CONDITIONS ESPECIALLY ACROSS THE
VALLEYS EARLY SUNDAY AND MONDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-281630-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1227 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT OF ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON.
STRONGER STORMS COULD BRING DAMAGING WIND GUSTS OR LARGE HAIL...IN
ADDITION TO LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 27, 8:18 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 AM EDT TUE SEP 27 2011

NCZ005-006-VAZ034-043>046-058-059-271315-
APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-CASWELL NC-CHARLOTTE VA-
HALIFAX VA-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
818 AM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BEDFORD...
CAMPBELL...CASWELL...CHARLOTTE...HALIFAX...HENRY...PITTSYLVANIA AND
ROCKINGHAM COUNTIES...

AT 814 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF GRETNA TO 5 MILES EAST OF CHATHAM TO 8 MILES SOUTH OF
REIDSVILLE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR HURT...ALTAVISTA...RINGGOLD...AND MT AIRY
AROUND 825 AM...HODGES...CODY...JERICHO...AND RIDGEWAY AROUND 830
AM...GLADYS AND AND LONG ISLAND AROUND 835 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3689 7848 3670 7864 3663 7855 3669 7867
      3654 7873 3654 7913 3630 7914 3624 7963
      3626 8002 3682 7971 3687 7963 3706 7959
      3714 7967 3729 7865 3720 7869 3715 7859
      3715 7853 3708 7844

KK
Local storm report, Sep 27, 9:32 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 AM EDT TUE SEP 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     3 NNW FERRUM            36.96N 80.04W
09/26/2011                   FRANKLIN           VA   LAW ENFORCEMENT

            TREES DOWN ON FERRUM MOUNTAIN ROAD.

&&

JH
Special weather statement, Sep 27, 9:38 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 AM EDT TUE SEP 27 2011

NCZ006-271430-
CASWELL NC-
938 AM EDT TUE SEP 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...

AT 935 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF JERICHO...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR TOPNOT AROUND 945 AM...HAMER AROUND 950 AM...
LEASBURG AROUND 955 AM AND SEMORA AROUND 1005 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3633 7947 3654 7918 3654 7913 3632 7914
      3624 7926 3624 7936

JH
Special weather statement, Sep 27, 1:10 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
110 PM EDT TUE SEP 27 2011

VAZ059-271815-
CHARLOTTE VA-
110 PM EDT TUE SEP 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE COUNTY...

AT 107 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
KEYSVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR KEYSVILLE AROUND 120 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3689 7848 3679 7857 3680 7857 3691 7870
      3714 7852 3712 7850 3711 7850 3709 7848
      3708 7844 3705 7844

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:12 PM EDTSpecial Weather StatementRNKTazewell33 min
Sep 26, 9:27 PM EDTSpecial Weather StatementRNKPatrick33 min
Sep 26, 9:54 PM EDTSpecial Weather StatementRNKFranklin, Patrick66 min
Sep 26, 10:07 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick34 min
Sep 26, 11:47 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg58 min
Sep 27, 5:20 AM EDTSpecial Weather StatementRNKPatrick25 min
Sep 27, 5:58 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville62 min
Sep 27, 6:25 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville35 min
Sep 27, 7:07 AM EDTSpecial Weather StatementRNKPittsylvania, City of Danville53 min
Sep 27, 8:18 AM EDTSpecial Weather StatementRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville57 min
Sep 27, 1:10 PM EDTSpecial Weather StatementRNKCharlotte65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.